Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What Mirena side effects are you having?

I've had my Mirena in place for 4 years now.I am to have it removed in Feb of next year.I think that the simplicity of this birth control has over shadowed the side effects that have been going on with me!I have not felt great since shortly after having my son, my hair has been thinning for the past few years.I am tired ALL OF THE TIME.My back hurtsconstantly.Headaches most days of the week.Honestly,the list just goes on and on.I didn't realize that it could be caused from Mirena until just a few days ago.
I have read many many many posts here on cafemom how moms just hate this BC.Constant complaining about it.I always stated how wonderful it has been for me,I mean,no period in the past 3 years has been pretty good and no worries about having another child.I'm thinking about calling and having this taken out.I just want to feel better again.

Is anyone else having side effects that are not listed on their site?
mirena-us.com

 
josie_mommyof2

Asked by josie_mommyof2 at 5:20 PM on Feb. 21, 2010 in Health

Level 10 (411 Credits)
This question is closed.
Answers (5)
  • I wanted to have mine removed but I am waiting for my husband to have a vasectomy. In the meantime, I deal with low back pain, fatigue, muscle weakness, occasional spotting, etc. I also always feel like the balance in my vagina is off - not a full-blown infection - just off. I also have been put on an antidepressant - I think its a hormonal imbalance. My doctor thinks none of this is related to the Mirena. I don't know, but I will be happy when I can take it out. I, like you, thought it was the perfect BC until I started looking around online. Scary. I don't know if its better to look at the information that's available online or stay away from it :)
    romanojm

    Answer by romanojm at 11:16 AM on Feb. 22, 2010

  • sorry your having problems. I actually don't have any and really do like the bc. I hope you find your answers and get better soon.
    babyfat5

    Answer by babyfat5 at 5:23 PM on Feb. 21, 2010

  • I've only had it a short time, about five months, but I haven't had any side effects. Maybe the no periods, but I'm currently EBF, so that is also a factor for not having a period.
    Christina807

    Answer by Christina807 at 9:43 PM on Feb. 21, 2010

  • no sex drive, very dry vagina, gained 30 lbs that i could not loose, blurry vission after having 20/20 vision my whole life, dizzy spells, my whole body sorta falling slowly to the left side throughout the day (like of balance), my hair thinned out alot, very very moody and angry, depresion, head achs, feeling confused through out the day, forgetfullnes, and the worst feelings of all: my nerves got really bad. i had like this inner uncontrolable jitterness throught my body. through out the day like around lunch time and at night. like when you drink alot of caffiene at once, i cant explain it very well but it was just so uncomfrtable, like when you feel like somthing bad is gonna happen and your so nervuse but you cant help it. it got so bad smtimes i just got these crazy self harming thoughts, like stabbing my hand to stop the jitter, or banging my head against the wall. i had never had depression problems....to be continued
    Anonymous

    Answer by Anonymous at 12:58 PM on Feb. 22, 2010

  • continuation: until i put on the mirena. i did som reaserch on why this could happen, and i came unto a womens forum which had all thsees ladies complaining about similar side effects. i told my doctor and he ignored me, he said that it had nothing to do with mirena. i still insisted on rmoving it. i did, and 3 months later when my body compleatly cleaned out and i started having a regular cycle again, all of the problems started to kinda just go away? was it a couinsidence? you decide. but i KNOW it was mirena. i am so glad i caught it early on. in the womens forum i found some women had these problems for years and some where even worse, gonna to doctor after doctor and psychiatrists and neurologists with no help. i even slowly lost all the weight i couldnt get rid of. and my vision is back to perfect. i mean ALL those symptoms have gone away. everyone is diffrent, but listen to your body, cuz doctors dont know eveything.
    Anonymous

    Answer by Anonymous at 1:06 PM on Feb. 22, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN